Optimal Control/Algebraic Geometry
Positive polynomials on fibre products
Comptes Rendus. Mathématique, Volume 344 (2007) no. 11, pp. 681-684.

Recent investigations in optimization theory concerning the structure of positive polynomials with a sparsity pattern are interpreted in the more invariant language of (iterated) fibre products of real algebraic varieties. This opens the perspective of treating on a unifying basis the cases of positivity on unbounded supports, on non-semialgebraic supports, or of polynomials depending on countably many variables.

Nous présentons une interprétation algébrique (dans le langage des produits fibrés de variétés algébriques) de résultats récents en théorie de l'optimisation concernant la structure de polynômes positifs (sur un sous ensemble compact et semi-algébrique KRn) qui satisfont certaines conditions de séparation des variables dans leurs monômes. Ceci offre la perspective d'un traitement uniforme de tels polynômes, positifs sur K non-compact, ou non-semi-algébrique, ainsi que pour des polynômes en un nombre dénombrable de variables.

Published online:
DOI: 10.1016/j.crma.2007.04.009
Kuhlmann, Salma 1; Putinar, Mihai 2

1 Department of Mathematics and Statistics, University of Saskatchewan, S7N 5E6, Canada
2 Mathematics Department, University of California, Santa Barbara, CA 93106, USA
     author = {Kuhlmann, Salma and Putinar, Mihai},
     title = {Positive polynomials on fibre products},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {681--684},
     publisher = {Elsevier},
     volume = {344},
     number = {11},
     year = {2007},
     doi = {10.1016/j.crma.2007.04.009},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.04.009/}
AU  - Kuhlmann, Salma
AU  - Putinar, Mihai
TI  - Positive polynomials on fibre products
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 681
EP  - 684
VL  - 344
IS  - 11
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.04.009/
DO  - 10.1016/j.crma.2007.04.009
LA  - en
ID  - CRMATH_2007__344_11_681_0
ER  - 
%0 Journal Article
%A Kuhlmann, Salma
%A Putinar, Mihai
%T Positive polynomials on fibre products
%J Comptes Rendus. Mathématique
%D 2007
%P 681-684
%V 344
%N 11
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.04.009/
%R 10.1016/j.crma.2007.04.009
%G en
%F CRMATH_2007__344_11_681_0
Kuhlmann, Salma; Putinar, Mihai. Positive polynomials on fibre products. Comptes Rendus. Mathématique, Volume 344 (2007) no. 11, pp. 681-684. doi : 10.1016/j.crma.2007.04.009. http://www.numdam.org/articles/10.1016/j.crma.2007.04.009/

[1] Bochner, S. Harmonic Analysis and the Theory of Probability, Univ. California Press, Berkeley, 1955

[2] Bourbaki, N. Intégration, Chapitre IX, Hermann, Paris, 1969

[3] D. Grimm, T. Netzer, M. Schweighofer, A note on the representation of positive polynomials with structured sparsity, Preprint, 2006

[4] M. Kojima, M. Muramatsu, A note on sparse SOS and SDP relaxations for polynomial optimization problem over symmetric cones, Res. Report B-421, Math. Dept. Tokyo Inst. Techn., 2006

[5] Köthe, G. Topological Vector Spaces. I, Springer, Berlin, 1969

[6] Kuhlmann, S.; Marshall, M. Positivity, sums of squares, and the multi-dimensional moment problem I, Trans. Amer. Math. Soc., Volume 354 (2002), pp. 4285-4301

[7] Kuhlmann, S.; Marshall, M.; Schwartz, N. Positivity sums of squares, and the multi-dimensional moment problem II, Adv. Geom., Volume 5 (2005), pp. 583-607

[8] Lasserre, J.B. Convergent semidefinite relaxations in polynomial optimization with sparsity, SIAM J. Optim., Volume 17 (2006), pp. 796-817

[9] Nie, J.; Demmel, J. Sparse SOS relaxations for minimizing functions that are summation of small polynomials (Preprint) | arXiv

[10] Powers, V.; Scheiderer, C. The moment problem for non-compact semialgebraic sets, Adv. Geom., Volume 1 (2001), pp. 71-88

[11] Prestel, A.; Delzell, C. Positive Polynomials, Springer, Berlin, 2001

[12] Putinar, M. Positive polynomials on compact semi-algebraic sets, Indiana Univ. Math. J., Volume 42 (1993), pp. 969-984

[13] Putinar, M.; Scheiderer, C. Multivariate moment problems: geometry and indeterminateness, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5), Volume V (2006), pp. 137-157

[14] Schmüdgen, K. The K-moment problem for compact semi-algebraic sets, Math. Ann., Volume 289 (1991), pp. 203-206

[15] Waki, H.; Kim, S.; Kojima, M.; Muramatsu, M. Sums of squares and semidefinite programming relaxations for polynomial optimization problems with structured sparsity, SIAM J. Optim., Volume 17 (2006), pp. 218-242

Cited by Sources:

Partially supported by an NSERC Discovery Grant, Canada and the National Science Foundation-USA.